Some recent results on squarefree words

  • Jean Berstel
Invited Lectures
Part of the Lecture Notes in Computer Science book series (LNCS, volume 166)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Autebert J., J. Beauquier, L. Boasson, M. Nivat, Quelques problèmes ouverts en théorie des langages algébriques, RAIRO Informatique théorique 13(1979), 363–379.Google Scholar
  2. [2]
    Adjan S., "The Burnside problem and identities in groups", Ergeb. Math. Grenzgeb. vol 95, Springer 1979.Google Scholar
  3. [3]
    Apostolico A., F. Preparata, Optimal off-line detection of repetitions in a string, Theor. Comp. Sci 22(1983), 297–315.Google Scholar
  4. [4]
    Bean D., A. Ehrenfeucht, G. McNulty, Avoidable patterns in strings of symbols, Pacific J. Math. 85(1979), 261–294.Google Scholar
  5. [5]
    Brandenburg F., Uniformly growing k-th power-free homomorphisms, Theor. Comput. Sci. 23(1983), 69–82.Google Scholar
  6. [6]
    Brinkhuis J., Non-repetitive sequences on three symbols, Quart. J. Math. Oxford(2) 34(1983), 145–149.Google Scholar
  7. [7]
    Brzozowski J., K. Culik II, A. Gabrielian, Classification of noncounting events, J. Comp. Syst, Sci. 5(1971), 41–53.Google Scholar
  8. [8]
    Carpi A., On the size of a square-free morphism on a three letter alphabet, Inf. Proc. Letters 16(1983), 231–236.Google Scholar
  9. [9]
    Cerny A., On generalized words of Thue-Morse, Techn. Report, Universite Paris VI, L.I.T.P. 83-44.Google Scholar
  10. [10]
    Christol C., T. Kamae, M. Mendès-France, G. Rauzy, Suites algébriques, automates et substitutions, Bull. Soc. Math. France 108 (1980), 401–419.Google Scholar
  11. [11]
    Crochemore M., An optimal algorithm for computing the repetitions in a word, Inf. Proc. Letters, 12(1981), 244–250.Google Scholar
  12. [12]
    Crochemore M., Sharp characterizations of squarefree morphisms, Theor. Comp. Sci. 18(1982), 221–226.Google Scholar
  13. [13]
    Crochemore M., Mots et morphismes sans carré, Annals of Discr. Math. 17(1983), 235–245.Google Scholar
  14. [14]
    Crochemore M., Recherche linéaire d'un carré dans un mot, C. R. Acad. Sci. Paris, 296(1983), 781–784.Google Scholar
  15. [15]
    Dejean F., Sur un théorème de Thue, J. Combinatorial Theory 13(1972), 90–99.Google Scholar
  16. [16]
    Ehrenfeucht A., D. Haussler, G. Rozenberg, Conditions enforcing regularity of context-free languages, Techn. Report, Boulder University, 1982.Google Scholar
  17. [17]
    Ehrenfeucht A., K. Lee, G. Rozenberg, Subword complexities of various classes of deterministic developmental languages without interaction, Theor. Comput. Sci. 1(1975), 59–75.Google Scholar
  18. [18]
    Ehrenfeucht A., G. Rozenberg, On the subword complexity of square-free DOL languages, Theor. Comp. Sci. 16(1981), 25–32.Google Scholar
  19. [19]
    Ehrenfeucht A., G. Rozenberg, Repetitions in homomorphisms and languages, 9th ICALP Symposium, Springer Lecture Notes in Computer Science 1982, 192–196.Google Scholar
  20. [20]
    Ehrenfeucht A., G. Rozenberg, On the separating power of EOL systems, RAIRD Informatique 17(1983), 13–22.Google Scholar
  21. [21]
    Gottschalk W. G.Hedlund, "Topological Dynamics", American Math. Soc. Colloq. Pub. Vol. 36, 1955.Google Scholar
  22. [22]
    Goldstine J., Bounded AFLs, J. Comput. Syst. Sci. 12(1976), 399–419.Google Scholar
  23. [23]
    Hall M., Generators and relations in groups — the Burnside problem, in: T.L. Saaty (ed.), "Lectures in Modern Mathematics", Vol. II, John Wiley & Sons, 1964, 42–92.Google Scholar
  24. [24]
    Harju T., Morphisms that avoid overlapping, University of Turku, May 1983.Google Scholar
  25. [25]
    Hedlund G., Remarks on the work of Axel Thue on sentences, Nord. Mat. Tidskr 16(1967), 148–1Google Scholar
  26. [26]
    Istrail S., On irreductible languages and non rational numbers, Bull. Mat. Soc. Sci. Mat. R. S. Roumanie 21(1977), 301–308.Google Scholar
  27. [27]
    Karhumäki J., On cube-free ω-words generated by binary morphisms, Discr. Appl. Math 5(1983), 279–297.Google Scholar
  28. [28]
    Leconte M., A fine characterization of power-free morphisms, Techn. Report L.I.T.P. 1984.Google Scholar
  29. [29]
    Li S., Annihilators in nonrepetitive semigroups, Studies in Appl. Math. 55(1976), 83–85.Google Scholar
  30. [30]
    Lothaire M., "Combinatorics on Words", Addison-Wesley 1983.Google Scholar
  31. [31]
    Main M., Permutations are not context-free: an application of the ‘Interchange Lemma', Inf. Proc. Letters 15(1982), 68–71.Google Scholar
  32. [32]
    Main M., R. Lorentz, An O(n log n) algorithm for recognizing repetition, Washington State University, Techn. Report CS-79-056.Google Scholar
  33. [33]
    Main M., R. Lorentz, An O(n log n) algorithm for finding all repetitions in a string, J. Algorithms, 1983, to appear.Google Scholar
  34. [34]
    McCreight E., A space-economical suffix tree construction algorithm, J. Assoc. Mach. Comp. 23(1976), 262–272.Google Scholar
  35. [35]
    Minsky S., "Computations: finite and infinite machines", Prentice-Hall 1967.Google Scholar
  36. [36]
    Morse M., Recurrent geodesics on a surface of negative curvature, Trans. Amer. Math. Soc. 22(1921), 84–100.Google Scholar
  37. [37]
    Morse M., G. Hedlund, Unending chess, symbolic dynamics and a problem in semigroups, Duke Math. J. 11(1944), 1–7.Google Scholar
  38. [38]
    Ogden W., R. Ross, K. Winklmann, An "Interchange lemma" for context-free languages, Washington State University, Techn. Report CS-81-080.Google Scholar
  39. [39]
    Pansiot J., The Morse sequence and iterated morphisms, Inf. Proc. Letters 12(1981), 68–70.Google Scholar
  40. [40]
    Pansiot J., A propos d'une conjecture de F. Dejean sur les répétitions dans les mots, Discrete Appl. Math.Google Scholar
  41. [41]
    Pleasants P., Nonrepetitive sequences, Proc. Cambridge Phil. Soc. 68(1970), 267–274.Google Scholar
  42. [42]
    Restivo A., S. Salemi, On weakly square free words, Inf. Proc. Letters, to appear.Google Scholar
  43. [43]
    Reutenauer C., A new characterization of the regular languages, 8th ICALP, Springer Lecture Notes in Computer Science 115, 1981, 175–183.Google Scholar
  44. [44]
    Ross R., K. Winklmann, Repetitive strings are not context-free, RAIRO Informatique théorique 16(1982), 191–199.Google Scholar
  45. [45]
    Salomaa A., Morphisms on free monoids and language theory, in: R. Book (ed.): "Formal language theory: perspectives and open problems", Academic Press 1098, 141–166.Google Scholar
  46. [46]
    Salomaa A., "Jewels of Formal Language Theory", Pitman 1981.Google Scholar
  47. [47]
    Seebold P., Morphismes itérés, mot de Morse et mot de Fibonacci, C. R. Acad. Sci. Paris, 295(1982), 439–441.Google Scholar
  48. [48]
    Seebold P. Sur les morohismes qui engendrent des mots infinis ayant des facteurs prescrits, 6. GI Tagung Theoretische Informatik, Lecture Notes Comp. Sci. 145, 1983, 301–311.Google Scholar
  49. [49]
    Seebold P., Sequences generated by infinitely iterated morphisms, Techn. Report Universite de Paris VII, L.I.T.P 83-13.Google Scholar
  50. [50]
    Shelton R., Aperiodic words on three symbols, I, II, J. reine angew. Math. 321(1981), 195–209, 327(1981), 1–11.Google Scholar
  51. [51]
    Shelton R., R. Soni, Aperiodic words on three symbols III, J. reine angew. Math., 330(1982), 44–52.Google Scholar
  52. [52]
    Shyr J., A strongly primitive word of arbitrary length and its applications, Int. J. Comp. Math A-6(19770, 165–170.Google Scholar
  53. [53]
    Slisenko A., Determination in real time of all the periodicities in a word, Soviet Math. Dokl. 21(1980), 392–395.Google Scholar
  54. [54]
    Thue A., Uber unendliche Zeichenreihen, Norske Vid. Selsk. Skr. I. Mat. Nat. Kl. Christiania (1906), 1–22.Google Scholar
  55. [55]
    Thue A., Uber die gegenseitige Lage gleicher Teile gewisser Zeichenreihen, Norske Vid. Selsk. Skr. I. Mat. Nat. Kl. Christiania (1912), 1–67.Google Scholar
  56. [56]
    Weiner P., Linear pattern matching algorithms, Proc. 14th Symp. switching automata theory, 1973, 1–11.Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • Jean Berstel
    • 1
  1. 1.Université Pierre et Marie Curie and L.I.T.P.Paris

Personalised recommendations